Doctors Lounge - Cardiology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Cardiology Answers List
- Fri Dec 31, 2004 12:04 am
:D Hi 2 weeks ago I was in the emergency room with high blood pressure 175/123 and mild chest pains...they put me on an IV of nitroglycerin, gave me two other blood pressure pills, took an EKG which was fine, and monitored me on a monitor which also looked fine.
He thinks my chest pain is stress, but doesn't know why my blood pressure is so high.
I went to a regular doctor for follow up, he took me off the meds the hospital put me on and put me verapamil 180mg once daily and protonix antacid with ativan for stress...
He sent me for a treadmill stress test which I passed... :P
We still don't know what is causing my blood pressure to be so high, the verapamil is NOT controlling it... :?
Any advice for my doctor :?:
| Dr. Yasser Mokhtar
- Fri Dec 31, 2004 11:52 am
Rarely, wellbutrin is known to cause severe hypertension. How long have you started it and for what reason and how long are you supposed to be taking it?
As for the cause of hypertension, it is divided into two main categories:
1. Primary hypertension: No reason is identified, usually runs in families.
2. Seondary hypertension: There are some diseases that can cause hypertension, most of them are secondary to hormones released in the circulation and these hormones cause the increase in the blood pressure.
i take it that most probably the chest pain is the thing that made you go to the emergency room and then it was discovered that your blood pressure is high. Chest pain in itself can cause high blood pressure from the apprehension and the stress that this (having chest pain) might be something serious like a heart attack.
What do you mean by you passed the stress test? What kind of test did you have? A treadmill test or a chemical test? If a treadmill how many minutes were you able to go on the treadmill? How high did your heart rate go? What was your blood pressure during the test?
To treat hypertension, if it has a secondary cause, this cause should be treated. If it is primary then there are lots of different groups of medications that are used to treat hypertension. It depends on the response of the patient. And there are some patients who require a small dose of one medication and there are patients who require maximum doses of many medications, so what works for you might not work for someone else and so forth.
The verapamil might not be working for you and may be your doctor would like to switch to another medication.
If i may, i would like to suggest to stop the wellbutrin, ask your doctor if he/she thinks that this might be secondary hypertension, if yes, then do the tests that he/she suggests.
Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit
Ask a Doctor Teams: Respond to patient questions and
discuss challenging presentations with other members.
Doctors Lounge Membership